Alert archive / Arizona / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 7, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jun 29, 2008, 4:32 PM MST for Graham County, Arizona. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2008, 4:32 PM MST (23:32 UTC)
- Expired
- Jun 29, 2008, 5:15 PM MST
- In force
- 43 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Graham County, AZ
The radar
The Tucson radar (KEMX), 139 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 4:41 PM MST | TSTM WND GST 63 | Safford, AZ |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 11.5 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 230 J/kg
- Mixed-layer CIN
- -320 J/kg
- Mixed-layer LCL
- 2979 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KTWC 292332
SVRTWC
AZC009-300015-
/O.NEW.KTWC.SV.W.0007.080629T2332Z-080630T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
432 PM MST SUN JUN 29 2008
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL GRAHAM COUNTY IN SOUTHEAST ARIZONA...
THIS INCLUDES THE CITY OF SAFFORD...
* UNTIL 515 PM MST
* AT 427 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTH OF SAFFORD...AND
MOVING SOUTH AT 16 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SAFFORD BY 445 PM MST...
THIS STORM WILL PRODUCE DAMAGING WINDS AND BLOWING DUST. BE PREPARED
FOR SUDDEN CHANGES IN VISIBILITY AND WIND GUSTS OF 60 MPH OR GREATER.
LAT...LON 3272 10963 3276 10990 3306 10987 3309 10958
3282 10958
TIME...MOT...LOC 2332Z 020DEG 13KT 3290 10973
$$
CS2 follow-up statements
000
WWUS55 KTWC 292355
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
455 PM MST SUN JUN 29 2008
AZC009-300015-
/O.CON.KTWC.SV.W.0007.000000T0000Z-080630T0015Z/
GRAHAM AZ-
452 PM MST SUN JUN 29 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MST
FOR CENTRAL GRAHAM COUNTY...
AT 442 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PIMA THROUGH SAFFORD TO JUST SOUTH OF SAFFORD...MOVING
SOUTHEAST AT 15 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
THATCHER BY 500 PM MST...
PIMA BY 505 PM MST...
FRYE MESA DAM BY 515 PM MST...
IN ADDITION TO DAMAGING WINDS...THIS STORM WILL ALSO PRODUCE A DUST
STORM WITH VISIBILITIES NEAR OR BELOW ONE QUARTER OF A MILE. REMEMBER
IT IS DANGEROUS TO DRIVE IN A DUST STORM...PARTICULARLY IN OPEN
AREAS.
LAT...LON 3272 10963 3276 10990 3306 10987 3309 10958
3282 10958
TIME...MOT...LOC 2352Z 020DEG 13KT 3270 10966 3291 10977
$$
CS000
WWUS55 KTWC 300013
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
513 PM MST SUN JUN 29 2008
AZC009-300021-
/O.EXP.KTWC.SV.W.0007.000000T0000Z-080630T0015Z/
GRAHAM AZ-
511 PM MST SUN JUN 29 2008
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GRAHAM COUNTY WILL
EXPIRE AT 515 PM MST...
THE STRONGEST STORMS HAVE MOVED EAST OF THE AREA.
LAT...LON 3272 10963 3276 10990 3306 10987 3309 10958
3282 10958
TIME...MOT...LOC 0011Z 020DEG 13KT 3264 10969 3285 10980
$$
CSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:10 PM MST, 2 hours 22 minutes earlier.
Area forecast discussion, Jun 29, 2:10 PM MST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 210 PM MST SUN JUN 29 2008 .SYNOPSIS...HIGH PRESSURE ALOFT WILL BECOME CENTERED OVER THE GREAT BASIN REGION BY MONDAY. THUNDERSTORM ACTIVITY WILL INCREASE TODAY INTO MONDAY AS EASTERLY FLOW TRANSPORTS MOISTURE INTO THE AREA. OTHERWISE...HOT DAYTIME TEMPERATURES WITH A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR THE REST OF THE WEEK. && .DISCUSSION...SATELLITE AND RADAR IMAGERY WAS SHOWING A LARGE THUNDERSTORM CLUSTER THAT DEVELOPED OVER MOUNT BALDY IN THE WHITE MOUNTAINS. OTHER STORMS HAD DEVELOPED IN THE CHIRICAHUA MOUNTAINS AND MOVED WEST OVER THE VALLEY BETWEEN ELFRIDA AND SUNSITES. STORMS IN THE GILA WILDERNESS OF WEST-CENTRAL NEW MEXICO WERE ALSO STARTING TO MERGE WITH THE CLUSTER DRIFTING SOUTHWEST OFF MOUNT BALDY. EXPECT STORMS TO BECOME MORE ORGANIZED IN THE WHITE MOUNTAINS DURING THE NEXT HOUR...AND TRACK SOUTHWEST TOWARD THE GILA RIVER VALLEY AROUND SAFFORD BY 4 PM MST. THE AIRMASS ACROSS THE LOWER DESERTS SHOULD BE UNSTABLE ENOUGH THIS EVENING TO SUPPORT THUNDERSTORMS IF AN ORGANIZED OUTFLOW FROM THE PROGRESSION OF STORMS OFF THE EASTERN RIM AND WHITE MOUNTAINS MAKES IT THAT FAR WEST. OTHERWISE...THERE WILL BE TOMORROW AS THE UPPER HIGH REMAINS CENTERED TO OUR NORTH. UNTIL THEN...THE MAIN THREAT FROM STORMS TODAY WILL BE STRONG AND DAMAGING WINDS. UPPER HIGH PROGGED TO BE OVER NRN AZ/SRN UTAH REGION MON WITH NELY MID-LEVEL FLOW OVER SE AZ. PATTERN FAVORABLE FOR CONVECTIVE INITIATION VICINITY MOGOLLON RIM BY LATE MON MORNING OR EARLY MON AFTERNOON WITH SHOWERS/THUNDERSTORMS EXPECTED TO MOVE SWWD MON EVENING. QUASI-STATIONARY UPPER HIGH OVER THE GREAT BASIN THE REMAINDER OF THE WEEK. THUS SEE NO REASON TO MAKE SIGNIFICANT ADJUSTMENT TO INHERITED FORECASTS THAT REFLECT LOW-GRADE CONVECTIVE ACTIVITY DURING THE TUE-SAT PERIOD. DAYTIME HIGH TEMPS EXPECTED TO AVERAGE SLIGHTLY ABOVE NORMAL THROUGHOUT THIS FORECAST PERIOD. && .FIRE WEATHER...HOT DAYTIME TEMPERATURES WILL OCCUR INTO THE MIDDLE OF THIS WEEK. THUNDERSTORM COVERAGE IS EXPECTED TO INCREASE THIS THIS EVENING AS DEEPER MOISTURE MOVES INTO THE AREA. GUSTY AND ERRATIC WINDS WILL OCCUR VICINITY THUNDERSTORMS. ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS TO OCCUR DURING THE UPCOMING WEEK AS HIGH PRESSURE ALOFT REMAINS OVER THE GREAT BASIN. && .AVIATION...HIGH-BASED THUNDERSTORMS WILL DEVELOP OVER THE HIGHER TERRAIN THIS AFTERNOON AND MOVE WESTWARD INTO THE VALLEYS BY THIS EVENING. MAIN CONCERN FOR THE TERMINAL SITES LATER THIS AFTERNOON AND EVENING WILL BE WIND GUSTS OVER 35 KNOTS AND REDUCED VISIBILITIES DUE TO BLOWING DUST. OTHERWISE SURFACE WINDS GENERALLY EASTERLY 5-15 KTS TODAY...AND 10-20 KTS TONIGHT INTO MONDAY. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
Hazardous weather outlook, Jun 29, 4:20 AM MST, 12 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 420 AM MST SUN JUN 29 2008 AZZ029-030-033>035-300300- SOUTHEAST PINAL COUNTY-UPPER GILA RIVER VALLEY-TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 420 AM MST SUN JUN 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS TODAY ARE EXPECTED TO INCREASE IN AREAL COVERAGE AND INTENSITY THIS AFTERNOON AND TONIGHT. MAIN THREAT FROM THESE STORMS WILL BE STRONG GUSTY WINDS UP TO 50 MPH...AREAS OF BLOWING DUST AND BRIEF MODERATE TO HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A RISK OF ISOLATED TO SCATTERED THUNDERSTORMS EACH AFTERNOON AND EVENING THROUGH THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 3:02 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 28 min |
| Jun 29, 3:27 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 33 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.